MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two products involved with the reported event.The medical device reporting reference number for these events is 1016427-2021-04932.During use, the.018 x 180cm straight tip sv short peripheral steerable guidewire was stretching.The complaint sv wire was replaced with another.018 x 180cm straight tip sv short peripheral steerable guidewire but the same issue occurred.Additional information was received and the distal tip of the coil wire that should be fused with the core wire was noticed separated.There was no reported patient injury.The procedure was completed with another non-cordis guidewire.This was a pediatric peripheral artery (pa) percutaneous transluminal angioplasty (pta) case.An unknown diagnostic catheter was delivered to the pa.The.018 x 180cm straight tip sv short peripheral steerable guidewire was inserted, however, the position of the distal end and the shaft was out of position and it might have been stretched.It was confirmed by an angiography which was taken before an unknown pta balloon catheter was inserted.The wires were removed from the patient.No other information was provided.One non-sterile guidewire ¿pgw.018 sv short 180cm st¿ was received for analysis.The coil wire presented an unraveled\stretched condition observed at the distal core wire (ribbon).No other damages or anomalies were observed with the naked eye inspection on the returned unit.The distal tip section was analyzed using a vision system to magnify the damaged area.The condition of unraveled was confirmed, and the distal tip of the coil wire that should be fused with the core wire was noticed separated causing this condition.Sem results showed the separated area of the body of the guidewire (sgw.018 sv short 180 cm st) presented evidence of plastic deformation and ductile dimples on the wire of the unit.The plastic deformations and ductile dimples found on wires are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 35260869 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failures reported by the customer as ¿guidewire ~ unraveled/stretched - in patient¿ and ¿distal tip-wires~ fractured-separated - in patient¿ were confirmed.The distal tip of the coil wire that should be fused with the core wire was noticed separated causing this condition.The cause of these conditions could not be conclusively determined as product analysis results do not suggest that these damages could be related to the manufacturing process.Sem results showed the separated area of the body of the returned sv018 guidewire presented evidence of plastic deformations and ductile dimples on the wire of the unit.The plastic deformations and ductile dimples found on wires are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Per the instructions for use, which is not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for signs of damage.Do not use a guidewire that shows signs of damage.Never push, auger, withdraw, or torque a guidewire that meets resistance.Stop the procedure.Do not move or torque the guidewire.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.¿ neither the phr review nor the product analyses suggest that the observed damages could be related to the manufacturing process of the unit.Lake region medical has no corrective action specific to the product mentioned above and has no preventative action specific to manufacturing this product differently.
 
Event or Problem Description
During use, the.018 x 180cm straight tip sv short peripheral steerable guidewire (pgw) was stretching.The complaint sv wire was replaced with another.018 x 180cm straight tip sv short peripheral steerable guidewire (pgw) but the same issue occurred.Additional information was received and the distal tip of the coil wire that should be fused with the core wire was noticed separated.There was no reported patient injury.The procedure was completed with another non-cordis guidewire.This was a pediatric peripheral artery (pa) percutaneous transluminal angioplasty (pta) case.An unknown diagnostic catheter was delivered to the pa.The.018 x 180cm straight tip sv short peripheral steerable guidewire (pgw) was inserted, however, the position of the distal end and the shaft was out of position and it might have been stretched.It was confirmed by an angiography which was taken before an unknown pta balloon catheter was inserted.The wires were removed from the patient.The devices will be returned for analysis.No other information was provided.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11719643
Report Number1016427-2021-04933
Device Sequence Number11720957
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public10705032056052
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryJA
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35260869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2021
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1